|can I or can't I?
May 21, 2007
On 5/10/07 I had a visit with my HIV Doc. For my latest results. VL:22,300, CD4 363, and my CD4%, which had been on a study decline, was at 15%. So I agreed to start treatment. On 5/11/07 I started on Sustiva and Epzicom. Been on them for about a week now with no big side effects. Except that I feel a little out of it, dizzy and having a little trouble going to sleep. Which from what I hear most of these symptoms are generally temporary. Im still waiting for the great dreams!!??? Anyway my question is that when would I expect to see the serious side affects related to allergic reactions if they were to occur in my case? And how many days would I have to be on this combo without any of these symptoms before I could assume that my body is tolerating it? Also, I dont smoke or use illegal drugs but I have been known to go out and drink with friends occasionally. Im not an alcoholic but are my Sundays with a Mojito or Frozen Cosmo, or beer in my hand over? My doctor also put the clamp down on big greasy meals and specifically targeted Big Macs Im in great shape run-lift but I do like to occasionally have a cheat day. Is this gone too? I really want to be in 100% compliance and give these drugs the best chance I can. So what do you think? Thanks
| Response from Dr. Henry
Sounds like you are off to an encouraging start. Many patients who experience central nervous system side effects from efavirenz (Sustiva) get them fairly promptly and then they often diminish during the first month. For abacavir hypersensitivity (part of Epzicom), that reaction is usually seen in the first 2-6 weeks and then the risk diminishes. The risk can be further decreased if patients are prescreened with an HLV B5701 test and abacavir avoided if that test returns positive. It is usually OK from the HIV perspective to have 1-2 drinks with that HIV regimen (other conditions may change that such as hepatitis C wherein alcohol use should be minimized). KH
Get Email Notifications When This Forum Updates or Subscribe With RSS
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.